Hail, Bent
- When
- June 8, 4:45 PM MST to 4:50 PM MST
- Where
- Bent County, 25.62 mi S of Las Animas
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.700, -103.250
Severe thunderstorms produced hail up to the size of quarters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe thunderstorms produced hail up to the size of quarters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 8, 1:43 PM MST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT SUN JUN 8 2008 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERN WILL BE STRONG TO POSSIBLY SEVER CONVECTION LATE THIS AFTERNOON THROUGH EARLY EVE. SHORTWAVE TROUGH IS NOW MOVING THROUGH CENTRAL CO...AND STORMS ARE BEGINNING TO FORM ALONG LEADING EDGE OF DRYING SEEN IN WV IMAGERY. DEW PTS HAVE BEEN SLOW TO COME UP N OF RT 50...AND PRECIP/CONVECTION HERE MIGHT LIMIT INSTABILITY AND LIKELIHOOD OF SVR WX. GREATER CONCERN IS TO THE S AND E...AS STORMS BEGIN TO FIRE OFF THE RATON AND MOVE INTO RICHER BL MOISTURE OVER ERN LAS ANIMAS AND BACA COUNTIES. 50 DEGREE DEWS ARE CURRENTLY JUST OVR THE BORDER AT KEHA. THERE IS A NARROW AXIS OF 500-1000 CAPE OVER THE SERN PLAINS...ALONG WITH BULK SHEAR OF 60 KTS...SO WILL HAVE TO MONITOR FOR STORMS WITH THE POTENTIAL OF LARGE HAIL AND ESPECIALLY STRONG TO DAMAGING WINDS. SHOULD SEE GENERALLY DRY CONDITIONS IN W-NW FLOW ALOFT TOMORROW. HAVE REDUCED POPS...LEAVING JUST VERY LOW POPS OVER THE EXTREME SERN ZONES IN THE LATE AFTERNOON. SFC WINDS WILL BE LIGHTER SO FIRE WX CONDITIONS SHOULD BE LESS OF A CONCERN. TEMPS IN THE 70S TO LOWER 80S LOOK ON TARGET FOR THE AFTERNOON...SHOULD BE A PLEASANT LATE SPRING-EARLY SUMMER DAY. ROSE .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN CONCERN IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TUE AND WED. SHRTWV TROF WL BE EXITING THE SERN PLAINS MON EVENING AND WL PROBABLY SEE SOME EARLY EVENING SHOWERS OR TSTMS OVR PORTIONS OF THE SERN PLAINS. TUE AN UPR LOW WL BE OVR NRN ID AND THE FLOW OVR CO WL BE W TO SW AND DRY AND TEMPS WL WARM SEVERAL DEGREES OVR MONDAYS HIGHS. WINDS ARE EXPECTED TO INCREASE TUE ACRS MOST OF THE AREA WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MOST AREAS IN THE AFTERNOON AND EARLY EVENING HOURS WITH LOW HUMIDITIES AND WIND GUSTS OF 25 MPH OR GREATER. TUE NIGHT AND WED THAT UPR LOW MOVES ACRS MT WITH THE TROF EXTENDING SOUTH INTO WRN CO WED AFTERNOON. EARLY WED A FRONT PUSHES INTO PART OF SERN CO...BUT THE NAM12 HAS THE FRONT BECOMING STATIONARY FROM SRN PROWERS COUNTY...TO SRN PUEBLO COUNTY BY NOON. IN THE AFTERNOON HOURS THE STRONGER SWRLY FLOW IS EXPECTED TO PUSH THE FRONT BACK NORTHWARD A BIT AND BY LATE AFTERNOON THE BOUNDARY IS FORECAST TO BE OVR NRN PROWERS COUNTY TO ERN CROWLEY COUNTY. SOUTH OF THIS BOUNDARY THE DEW POINTS ARE EXPECTED TO BE IN THE 20S...WITH 40S NORTH OF THE BOUNDARY. AREAS SOUTH OF THE BOUNDARY WL PROBABLY HAVE CRITICAL FIRE WEATHER CONDITIONS...AS WELL AS THE SAN LUIS VALLEY. WE COULD ALSO SEE THUNDERSTORMS FIRE ALONG THIS BOUNDARY IN THE AFTERNOON AND EVENING. TEMPS WED IN GENERAL WL BE COOLER THAN ON TUE...BUT WL STILL BE QUITE WARM. BY MIDDAY THU THE UPR TROF WL BE PASSING TO THE EAST AND TEMPS WL BE SEVERAL DEGREES COOLER. LITTLE CHANCE FOR PCPN IS EXPECTED. FRI THE UPR FLOW SHOULD BE TRANSITIONING FROM NW TO W WITH DRY WEATHER AND WARMING TEMPS. SAT AND SUN AND UPR RIDGE WL BE CENTER OVR THE SRN NM BORDER LEAVING OUR AREA DRY WITH ABOVE NORMAL TEMPS. && .AVIATION... SCATTERED THUNDERSTORMS WILL BE THE MAIN AVN CONCERN THROUGH THIS EVE. WILL SEE STORMS MOVE EWD THROUGH THIS EVE...EXITING INTO KS LATER TONIGHT...BY 06Z OR SO. THERE IS THE POTENTIAL OF LARGE HAIL AND STRONG WINDS WITH THE STRONGER CELLS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. && 44/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT SUN JUN 8 2008 COZ058>089-093>099-091315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 AM MDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST ACROSS THE MOUNTAINS AND ADJACENT PLAINS...MAINLY THIS AFTERNOON AND EVENING. HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS WET MOUNTAINS AND FREMONT...TELLER...EL PASO...PUEBLO... CROWLEY... OTERO...KIOWA...BENT...AND PROWERS COUNTIES. ONE OR TWO STORMS COULD BE SEVERE ACROSS THE SOUTHERN FOOTHILLS EASTWARD TO BACA COUNTY WITH THE POTENTIAL FOR NICKEL SIZE HAIL AND DAMAGING WIND GUSTS. A FEW COMMUNITIES THAT COULD SEE SEVERE THUNDERSTORMS ARE WALSENBURG... TRINIDAD...KIM...AND SPRINGFIELD. ALL THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING. A RED FLAG WARNING FOR EXTREME FIRE DANGER IS IN EFFECT ACROSS THE SAN LUIS VALLEY FOR HUMIDITY VALUES 15 PERCENT OR LOWER...WIND SPEEDS OF 25 MPH OR GREATER...AN UNSTABLE AIR MASS...AND DRY FUELS THIS AFTERNOON AND EARLY EVENING. NUMEROUS SNOW SHOWERS ARE FORECAST ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES...GENERALLY AT AND ABOVE 10000 FEET...WITH SNOW ACCUMULATIONS UP TO 2 INCHES POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS...CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...HAIL AROUND 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAINFALL AND WIND GUSTS TO AROUND 50 MPH AT TIMES...WILL BE POSSIBLE ON MONDAY AND WEDNESDAY...ESPECIALLY OVER EASTERN SECTIONS. IN ADDITION TO THE THUNDERSTORM THREAT...THE COMBINATION OF DRY CONDITIONS...INCREASING WINDS AND INCREASING TEMPERATURES WILL HAVE THE POTENTIAL OF CREATING CRITICAL FIRE WEATHER CONDITIONS OVER THE REGION TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT PLAINS AFTER 12 PM MDT FOR STRONG TO SEVERE THUNDERSTORMS. WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES AT AND ABOVE 10000 FEET FOR MINOR SNOW ACCUMULATIONS.
The Pueblo radar (KPUX), 117 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104674, 104676, 104680, 104677, 104678, 104679.